MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN TIBIAL DRILL GUIDE SIZE 8; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. LGN TIBIAL DRILL GUIDE SIZE 8; PLATE, FIXATION, BONE
Catalog Number 71434341
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke during surgery.The procedure was not delayed.It is unknown whether there was a back-up device and how was the surgery completed.It is unknown if there was an impact to the patient.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured into two pieces at the handle / plate connection point and both pieces were returned.The device was manufactured in 2006 and exhibits signs of extensive wear/ usage.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that during surgery the device broke while using on the patient's incision.All broken pieces were recovered, the procedure was completed with no delays using an s&n backup device, and there was no injury or affectation to the patient.The final outcome was good.

Brand Name
LGN TIBIAL DRILL GUIDE SIZE 8
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8400387
Report Number1020279-2019-00976
Device Sequence Number18930014
Product Code HRS
UDI-Device Identifier03596010549914
UDI-Public03596010549914
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71434341
Device Lot Number06FM17086
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1